Help me Sleep!

Helo all: Colleen here, I have posted this before but nobody let me know what they thought. I have a big problemsince I got my ICD in 2005. I cant sleep. I have been taking Gravol every night since and I have to admit that I am addicted to them. It seems to be the only thing tht helps me fall asleep. I have tried everything from sleep aids to warm milk to relaxation periods to herbal remedies. I am so scared that I am addicted that I tried for two nights of not taking the gravol, but slept maybe 3 hours in 24! I dont know what to do and I do value all of my friends here advice. Somebody hit me over the head or something! lol. Colleen


6 Comments

addiction

by jessie - 2007-04-04 04:04:11

gravol are probably the most harmless thing to take and i don't think you are addicted to them for sure. they are something not on the list colleen. you should speak with the doctor and discuss what he thinks you should do. you are obviously anxious and can't sleep. if you take too many gravol you can get sick so don't take more than two. so until you get this sorted i wouldn't worry. take care love,maureen

can't s;eep

by ted - 2007-04-05 01:04:29

I believe that Gravol is the Canadian name for dramamine which is an antihistamine used for motion sickness. Like Benedryl, an antihistamine will cause drowsiness.

can't sleep

by lenora - 2007-04-05 01:04:33

Hi Colleen, Never heard of Gravol, must be something we don't have in the U.S. When I can't sleep I read the Psalms, just start at Psalm 1 and keep going until my eyelids get heavy. Works for me! Lenora

you got it

by jessie - 2007-04-05 01:04:53

yes ted it is the canadian version of dramamine. so as far as i know physiollogicaly one cannot be addicted to it. a while back the kids were taking a whole bottle which caused some to become really ill so no it is not harmless but i don't think there would be any withdrawal from taking one at night. it is after all not like the pams where one could become totally addiccted and suffer withdrawal or sleeping pills taken for a long time. take care, maureen

also be checked

by jessie - 2007-04-05 02:04:50

hi colleen you maybe need to tell your cardiologist you are not sleeping and perhaps your settings are too high to relax and sleep. one thing i have not had since having this is trouble sleeping. it is the reverse. i sleep better. take care maureen

You are not alone

by hooimom - 2007-04-05 08:04:27

From what I have heard, it isn't uncommon for PM patients or heart patients in general to have sleeping problems. I finally gave up and started taking a prescription to help me sleep. I take Lunesta a couple of times a week. I don't take it every night because like you, I worry about it becoming a problem. I just need a really good night's sleep at least a few nights a week. With the Lunesta I get a good 8 hours! To begin with my doctor had me take it for seven nights in a row to help re-establish a good sleep pattern. After that they say to take it as needed. Don't know where you are and what is available but don't rule out a prescription! A lack of sleep was making me as sick as my heart problem had been!

Michelle

You know you're wired when...

You read consumer reports before upgrading to a new model.

Member Quotes

Thank you technology! My life is much improved.